South Dakota, 2005Damaging Wind in South Dakota, May 26, 2005
May 26, 2005 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 26, 1:45 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, May 26, 1:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
245 PM CDT THU MAY 26 2005
.DISCUSSION...
UPPER LOW OVR WRN GREAT LAKES REGION WL CONT TO KEEP TEMPS BLO NORM
BY 10 DEG OR SO THRU THE HOLIDAY WEEKEND. SCT RW-TRW ATTM WL
DISSIPATE AROUND SS AND AGAIN REDEVELOP FRI AFTN MAINLY ACRS THE ERN
CWA. SHUD AGAIN MIX OUT ON FRI TO PRODUCE 15 TO 25 MPH WNDS. TEMPS
ON FRI WL BE COOLER THAN TODAY AS SURGE OF COOLER AIR MOVES IN
OVERNIGHT.
ON SAT...WEAK WAA EXPECTED AHEAD OF NEXT S/W ROTATING ARND UPPER
LOW. SO TEMPS WL BE WARMER THAN FRI BY 5 DEGREES OR SO. WL BRING A
CHC OF LATE AFTN RW- TO NRN CWA REACHING I90 BY EVEN BEFORE
DISSIPATING AFT SS. ANOTHER SURGE OF COOLER AIR BEHIND THAT S/W WL
KEEP CWA MOCDLY AND TEMPS ARND 10 DEG BLO NORM FOR HIGHS. YET
ANOTHER S/W WL SWING SWD ACRS CWA SUN NITE AND MON AND WL KEEP SMALL
CHC OF RW- IN FCST WITH COOL TEMPS EXPECTED MEOMORIAL DAY.
EFFECTS OF UPPER LOW WL FIND EXIT CWA TUE INTO THU WITH TEMPS
CLIMBING TO NR OR ABOVE NORMAL TUES INTO THU. WITH NWLY FLOW ALOFT
EXPECTED AIRMASS WL REMAIN DRY AS GULF REMAINS CUTOFF FM NRN PLAINS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
Hazardous weather outlook, May 26, 9:28 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 AM CDT THU MAY 26 2005
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1028 AM CDT THU MAY 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM THIS AFTERNOON DUE
TO VERY COLD AIR ALOFT AND A WEAK COLD FRONT MOVING DOWN FROM THE
NORTH. A FEW OF THE STORMS COULD PRODUCE HAIL UP TO PENNY
SIZE...BUT MOST HAIL SHOULD BE PEA SIZE. IN ADDITION...IF SOME
RAINFALL EVAPORATES BEFORE REACHING THE GROUND...THERE COULD BE
SOME LOCALIZED WIND GUSTS AS HIGH AS 60 MPH WITH A COUPLE OF THE
STORMS THIS AFTERNOON...BUT MOST WIND GUSTS SHOULD BE LESS THAN
40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE POSSIBLE AFTER 2 PM.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Yankton
- When
- May 26, 4:00 PM CST
- Where
- Yankton County, 4 mi NW of Irene
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.117, -97.217
Thunderstorm winds caused tree damage, including several trees blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Maine, May 26 to 29, 2005$275,000 · 7 events
- Hail and Damaging Wind in Florida, May 26, 2005$20,000 · 60 kt wind · 2 events
- Tornado and Damaging Winds in Iowa, May 26, 2005$10,000 · F0 · 4 events
- Hail and Damaging Wind in Florida, May 26, 200550 kt wind · 2 events
- Damaging Winds in Minnesota, May 26, 200559 kt wind · 2 events
- Hail and Damaging Wind in South Dakota, May 26, 200552 kt wind · 2 events
- Hail in Florida, May 26, 20050.75 in hail · 1 event
- Hail in Florida, May 26, 20050.75 in hail · 1 event
- Hail in Florida, May 26, 20050.75 in hail · 1 event
- Hail in Florida, May 26, 20050.88 in hail · 1 event
- Hail in Florida, May 26, 20051.75 in hail · 1 event
- Hail in Florida, May 26, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453437.